Alert archive / Nebraska / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 15, 2004, 3:50 AM CDT for 4 counties in Nebraska. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 3:50 AM CDT (08:50 UTC)
- Expired
- Jun 15, 2004, 6:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 150853 FFWGID NEC035-059-129-169-151115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 350 AM CDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN SOUTH CENTRAL NEBRASKA FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA THAYER COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 615 AM CDT * AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORM PRODUCING VERY HEAVY RAINFALL OVER MOST OF THE FOUR COUNTY AREA. HEAVY RAIN WILL CONTINUE FOR THE NEXT 1 TO 2 HOURS... AND OVER AN INCH OF ADDITIONAL RAINFALL IS POSSIBLE. * LOCATIONS IMPACTED INCLUDE...RUSKIN...DAVENPORT...ONG...SUTTON... DESHLER...SHICKLEY...GRAFTON...CARLETON...HEBRON...GENEVA... STRANG...BELVIDERE...FAIRMONT...BRUNING...OHIOWA...GILEAD... EXETER...ALEXANDRIA AND MILLIGAN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. SOME OF THE CREEKS AND RIVERS WHICH MAY BE AFFECTED INCLUDE THE LITTLE BLU RIVER...THE BIG SANDY CREEK...THE LITTLE SANDY CREEK...AND THE DRY SANDY CREEK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4069 9826 4000 9827 4002 9739 4068 9738 $$ NELSON
2 follow-up statements
000
WGUS73 KGID 150952
FFSGID
NEC035-059-129-169-151115-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
448 AM CDT TUE JUN 15 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 615 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES...
IN SOUTH CENTRAL NEBRASKA
CLAY...FILLMORE...THAYER AND NUCKOLLS
AT 450 AM CDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
WITH MODERATE RAIN OVER MUCH OF SOUTH CENTRAL NEBRASKA. RAINFALL IS
EXPECTED TO CONTINUE OVER THE FOUR COUNTY AREA THROUGH AT LEAST 615
AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. SOME OF THE CREEKS AND RIVERS WHICH MAY
BE AFFECTED INCLUDE THE LITTLE BLUE RIVER...THE BIG SANDY
CREEK...THE LITTLE SANDY CREEK...AND THE DRY SANDY CREEK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
MOVE TO HIGHER GROUND IMMEDIATELY
TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS.
LAT...LON 4069 9826 4000 9827 4002 9739 4068 9738
$$
NELSON000 WGUS73 KGID 151115 FFSGID NEC035-059-129-169-151130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 615 AM CDT TUE JUN 15 2004 ...FLASH FLOOD WARNING FOR CLAY...FILLMORE...NUCKOLLS...AND THAYER COUNTIES IN SOUTH CENTRAL NEBRASKA HAVE BEEN ALLOWED TO EXPIRE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL WAS ENDING ACROSS THE WARNED AREA. SOME MINOR FLOODING MAY CONTINUE...HOWEVER THE THREAT OF SERIOUS FLOODING HAS ENDED. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS. LAT...LON 4069 9826 4000 9827 4002 9739 4068 9738 $$ NELSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 9:05 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 14, 9:05 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 905 PM CDT MON JUN 14 2004 .DISCUSSION...H85 BOUNDARY NOW FIRING IN SOUTHEAST NEBRASKA AND JUST CLIPPING OUR SOUTHEAST ZONES AT THIS TIME. THIS SHOWS UP VERY WELL ON PROFILERS. MORE SHOWERS/STORMS SLIPPING FROM THE WEST AS A SHORT WAVE APPROACHES. MOISTURE IS NOT BEGINNING TO SHIFT BACK INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA. EXPECT THIS AREA TO INCREASE IN AERIAL COVERAGE AS MODERATE LOW LEVEL JET SETS UP AND MORE MOISTURE BECOMES AVAILABLE. ISOLATED HAILER POSSIBLE OVERNIGHT. FOR TOMORROW...POSSIBILITY OF HEAVY RAIN AND FLOODING COULD LOOM LARGE FOR EASTERN CWFA. && .PREV DISCUSSION...SHORT TERM...TONIGHT THROUGH 12Z THURSDAY...SURFACE BOUNDARY HAS DRIFTED SOUTH THROUGH THE MORNING AND IS MOSTLY OUT OF FORECAST AREA. HAVE KEPT SOME LOW POPS IN THE FAR SOUTHEAST SHOULD THERE BE SOME DEVELOPMENT TO THE NORTH OF THE BOUNDARY. THIS BOUNDARY IS FORECAST TO WEAKEN AND DRIFT FURTHER SOUTH DURING THE EVENING AS ANOTHER LOW PRESSURE SYSTEM AND COOL FRONT DEVELOPS ALONG THE EAST SLOPES OF THE ROCKIES. AS THIS LOW PRESSURE SYSTEM MOVES SLOWLY TO THE EAST TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF IT. A LOW LEVEL JET IS ALSO EXPECTED TO PUSH WARM MOIST AIR INTO THE AREA AHEAD OF THE FRONT...FURTHER ENHANCING THE CHANCE OF PRECIPITATION. THE LOW PRESSURE SYSTEM AND COLD FRONT WILL CONTINUE TO MOVE TO THE EAST ON TUESDAY...FINALLY MOVING THROUGH THE FORECAST AREA LATE TUESDAY AFTERNOON AND EVENING. THIS FRONT WILL BE THE FOCUS OF THUNDERSTORM ACTIVITY FOR TUESDAY AFTERNOON AND NIGHT. THIS FRONT WILL SETTLE IN JUST TO THE SOUTHEAST OF THE FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT AND THIS CONTINUES THE CHANCE OF THUNDERSTORMS...MOSTLY IN THE SOUTHERN PART OF THE FORECAST AREA. TEMPERATURES ALSO PROVE INTERESTING DURING THIS FORECAST PERIOD. AHEAD OF THE FRONT...TUESDAY...TEMPERATURES WILL BE QUITE WARM WITH SOUTH WINDS PUMPING IN WARM MOIST AIR. THEN AFTER THE FRONT PASSES THE TEMPERATURES SHOULD COOL AROUND 15 DEGREES FROM HIGHS TUESDAY. LONG TERM...ZONAL FLOW FORECAST TO PREVAIL INTO THE WEEKEND. A FEW SHORT WAVES WILL PASS THROUGH THE AREA IN FAST FLOW. ONE WAVE COMES THROUGH LATE IN THE DAY ON THURSDAY AND WILL CONTINUE A SMALL CHANCE FOR STORMS IN THE EVENING...AS IT APPEARS THAT STORMS WOULD FIRE TO THE WEST AND MOVE TO THE EAST. QUESTION WILL BE ON THIS IS IF THERE IS ENOUGH MOISTURE AVAILABLE TO GET STORMS THIS FAR. CURRENT FORECAST HAS SMALL CHANCES AND WILL KEEP THEM GOING AS THERE SHOULD BE ENOUGH FOR A FEW STORMS. NEXT SYSTEM HAS A LITTLE MORE GOING FOR IT AS A COLD FRONT PASSES THROUGH THE AREA LATE IN THE DAY ON FRIDAY. MOISTURE APPEARS TO BE AVAILABLE FOR THIS SYSTEM TO WORK AND WITH MORE UPPER SUPPORT...FEEL CHANCES ARE BETTER FOR STORMS. HAVE ADDED CHANCES FOR THE FORECAST AREA AS FRONT COMES THROUGH IN A FAVORED DEVELOPMENT TIME. SURFACE HIGH BUILDS INTO THE AREA FOR THE WEEKEND. THIS WILL MAKE TEMPS A QUESTION. BEING THE LONGEST DAYS OF THE YEAR...SHOULD BE ENOUGH SUN TO TRY TO WARM THINGS UP...BUT GIVEN NEW AIRMASS...TEMPS SHOULD BE CLOSER TO NORMAL. HAVE TRIMMED FORECAST HIGHS BACK SOME...BUT WILL NEED TO CONTINUE TO WATCH THIS AS MODELS DO NOT SEEM TO HAVE GOOD HANDLE ON THIS YET. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && JCB/KISNER/MORITZ
Hazardous weather outlook, Jun 14, 11:16 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1116 PM CDT MON JUN 14 2004 NEZ039>041-046>049-060>064-151200- BUFFALO-DAWSON-GREELEY-HALL-HAMILTON-HOWARD-MERRICK-NANCE-POLK- SHERMAN-VALLEY-YORK- 1116 PM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA... BEGINNING FIRST WEST OF KEARNEY...AND THE MOVING EAST BY DAWN. A FEW STORMS MAY BE ON THE STRONG SIDE...AND PRODUCE SMALL HAIL AND GUSTY WINDS. IN GENERAL...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE THUNDERSTORMS WILL BE MOST NUMEROUS BETWEEN 1 AND 5 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL LINGER OVER SOUTH CENTRAL NEBRASKA INTO LATE TUESDAY MORNING...AND MAY PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. A FRONT WILL SLIP SOUTH INTO CENTRAL NEBRASKA LATE TUESDAY AFTERNOON AND BE THE FOCUS FOR MORE THUNDERSTORMS. THE LATE AFTERNOON AND EVENING THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL THE PRIMARY HAZARD. IN ADDITION TO HAIL...A MOISTURE LADEN ATMOSPHERE AND WEAK WIND FIELDS WILL PROMOTE LOCALLY HEAVY RAIN. SOME LOCATIONS COULD TALLY OVER 2 INCHES OF RAIN TUESDAY NIGHT. FLOODING MAY BE A PROBLEM IN SOME AREAS...ESPECIALLY EAST OF HIGHWAY 281 AND SOUTH OF INTERSTATE 80 IN SOUTH CENTRAL NEBRASKA. THE REGION WILL ALSO SEE A CHANCE FOR THUNDERSTORMS ON WEDNESDAY AND THURSDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID KSZ005>007-017>019-NEZ072>077-082>087-151200- ADAMS-CLAY-FILLMORE-FRANKLIN-FURNAS-GOSPER-HARLAN-JEWELL-KEARNEY- MITCHELL-NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-ROOKS-SMITH-THAYER-WEBSTER- 1116 PM CDT MON JUN 14 2004 ...SEVERE THUNDERSTORM WATCH UNTIL 4 AM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL TRAVERSE ACROSS SOUTHERN NEBRASKA AND NORTH CENTRAL KANSAS OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE... WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH POSSIBLE. THE STORMS WILL FIRST MOVE INTO AND DEVELOP ALONG A PHILLIPSBURG KANSAS TO ELWOOD NEBRASKA LINE. THE STORMS WILL MOVE EAST...WITH A FEW BEING SEVERE. HEAVY RAINFALL ON AN ISOLATED BASIS IS POSSIBLE... WITH A FEW SPOTS PICKING UP CLOSE TO ONE INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL LINGER OVER SOUTH CENTRAL NEBRASKA INTO LATE TUESDAY MORNING...AND MAY PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. A FRONT WILL SLIP SOUTH INTO CENTRAL NEBRASKA LATE TUESDAY AFTERNOON AND BE THE FOCUS FOR MORE THUNDERSTORMS. THE LATE AFTERNOON AND EVENING THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL THE PRIMARY HAZARD. IN ADDITION TO HAIL...A MOISTURE LADEN ATMOSPHERE AND WEAK WIND FIELDS WILL PROMOTE LOCALLY HEAVY RAIN. SOME LOCATIONS COULD TALLY OVER 2 INCHES OF RAIN TUESDAY NIGHT. FLOODING MAY BE A PROBLEM IN SOME AREAS...ESPECIALLY EAST OF HIGHWAY 281 AND SOUTH OF INTERSTATE 80 IN SOUTH CENTRAL NEBRASKA. THE REGION WILL ALSO SEE A CHANCE FOR THUNDERSTORMS ON WEDNESDAY AND THURSDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID NOAA/NWS/MORITZ/LAWRENCE
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:39 AM CDT | Severe Thunderstorm Warning | GID | Gosper | 66 min |
| Jun 15, 12:44 AM CDT | Severe Thunderstorm Warning | GID | Furnas | 61 min |
| Jun 15, 2:37 AM CDT | Severe Thunderstorm Warning | GID | Thayer | 53 min |
Nearby
Flash Flood Warnings in Nebraska, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.